Kentucky, 2018

Flash Flooding and Flooding in Kentucky, September 23 to 25, 2018

September 23 to 25, 2018 · NWS LMK · 22 events in 7 counties and zones

On the afternoon of September 22nd, a flash flood watch was issued to cover southeast Indiana and areas in and around the Bluegrass Region of Kentucky. By September 23rd, a cold front stretched west to east from western Tennessee to far |east-central Kentucky on through eastern Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$155,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

On the afternoon of September 22nd, a flash flood watch was issued to cover southeast Indiana and areas in and around the Bluegrass Region of Kentucky.

By September 23rd, a cold front stretched west to east from western Tennessee to far |east-central Kentucky on through eastern Kentucky. The front was tilted northward with the 700 mb level of the front just north of the Ohio River. Low level northward flow carried moisture and overran the front producing widespread stratiform rain showers. The pattern was in response to the area sitting under the right entrance region of an upper level jet.

The quasi-stationary front produced showers with high rainfall rates and slow movement to the east into the Bluegrass and northeastern Kentucky. The ground east of Interstate 65 and in counties along the Ohio River was already saturated from previous rainfall. The high rainfall rates and slow system movement caused widespread flash flooding and areal flooding through southern Indiana and the Bluegrass Region of Kentucky.

On September 25th ahead of an advancing cold front, a saturated air mass was in place with precipitable water values near two inches. With this air mass and shear ahead of the cold front, convective showers formed over southern Indiana and advanced east along Interstate 65 causing flooding issues in the system's path.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 23, 8:13 AM EST, 27 minutes earlier.

Area forecast discussion, Sep 23, 8:13 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
913 AM EDT Sun Sep 23 2018

.Forecast Update...
Issued at 915 AM EDT Sun Sep 23 2018

Ongoing forecast thinking still looks good. Have good low-level
convergence over the Bluegrass right now cause some persistent
moderate rains over the region. This area has the lowest flash flood
guidance and MRMS FLASH guidance just started showing some pixels
reaching that guidance. Once that slug of heavier rainfall heads
east, we likely will be able to drop the Flash Flood Watch, as hi-
res guidance shows much lighter rainfall amounts the rest of the
afternoon. Will replace it with another Hydrologic Outlook in the
near-term, talking about the rains through Wednesday before
reconsidering an extended Flood Watch with the afternoon forecast
package.

&&

.Short Term...(Today and tonight)
Issued at 310 AM EDT Sun Sep 23 2018

Early morning surface analysis reveals a weak area of surface low
pressure across middle Tennessee.  A wavy frontal boundary extends
roughly from eastern TX northeast through northern MS into TN and
then over into North Carolina.  Area radars have shown a slight
decrease in rain showers this morning.  Two main batches were noted
across the region.  The first was located over east-central KY along
our border with WFO JKL and a second area rotating northeast through
portions of north-central KY.  In the near term, we expect the area
of showers over east-central KY to continue to move east into
eastern KY this morning.  The area over north-central KY will
continue to move northeastward along the Ohio River for the
remainder of the night.  Temperatures were generally in the lower
60s across northern KY with mid-upper 60s across southern KY.  We
are not expecting much change in temps for the overnight.

For today, cloudy conditions are expected through much of the day.
The frontal boundary to the south is not expected to move all that
much.  Initial showers this morning are expected to move to the east
and much of the short term high resolution guidance suggests that we
may see more of a break in the precipitation throughout the day. For
now have trended the forecast in this direction with a gradient of
PoP.  Lesser PoP chances will be found across southern IN and
northern KY this afternoon, with the best chances down across
southern and SE KY.  Will continue to let the Flash Flood Watch ride
for this forecast update.  However, if heavy rainfall doesn't
materialize later this morning this watch may be dropped early.
However, additional flood watches will likely be required in
subsequent forecasts (see long term discussion below).  Highs today
will be below normal with highs in the upper 60s to the very low 70s
across southern IN and far northern KY.  Lower 70s look to be mainly
confined to southern KY.

Moving into tonight, cloudy conditions will continue across the
region as we await the next perturbation aloft to push in from the
southeast.  The evening hours probably will start off mostly dry
with some scattered showers pushing through.  As the night wears on,
aforementioned upper level perturbation will lift northward out of
the lower MS Valley.  This feature will be aided by a weak low-level
jet axis which should aid in ascent.  The best chances of rain look
to be along and west of I-65 tonight.  This is where we will have
our highest PoP chances with slightly lesser chances out to the
east.  Lows tonight should range from the lower 60s across southern
IN and northern KY with mid-upper 60s across southern KY.

.Long Term...(Monday through Saturday)
Issued at 340 AM EDT Sun Sep 23 2018

...Long Duration Heavy Rain Event...

There continues to be a strong signal for multiple waves of rainfall
Monday through Wednesday. The period will start out in a warm
advection pattern with a weak sfc low in the ArkLaTex region. The
stalled out frontal boundary moves northward as a warm front on
Monday. This will be accompanied aloft by a shortwave trough
swinging northeast and a SW LLJ response. The corresponding increase
in moisture transport points to a heavier rainfall axis west of I-65
Monday morning, with a wave of showers moving north from western
Tennessee and eventually into southern Indiana. Numerous showers
with scattered thunderstorms are possible, and the rain could be
heavy at times.

It won't rain continuously, but deep SW flow will maintain a strong
moisture feed into the region Monday night and Tuesday. This occurs
between a strengthening ridge of the Southeast US coast and a
deepening trough over the Northern Plains and Upper Midwest. The
deep upper trough swings through the Great Lakes Tue night and
Wednesday as the sfc cold front pushes through central KY and
southern IN. Latest model guidance supports a fropa during the day
on Wednesday, with most widespread convection occurring Tuesday
night through the first half of Wednesday. The diurnal min in
available energy should help suppress the severe weather potential.
Deep layer shear is forecast to increase to around 35 kts. But based
on current conditions and the QPF forecast through Tuesday, think
the main risk Tuesday night and Wednesday morning is flooding.

3 to 5 inches of rainfall is possible through Wednesday evening,
with locally higher amounts in convection. Soils may become
saturated in many areas by Monday. After collaboration with
surrounding offices, will maintain the current headline. However,
strongly suspect we will need to highlight the longer duration
threat for flooding, perhaps in a Flood Watch (depending on near-
term trends).

&&

.Aviation...(12Z TAF Issuance)
Issued at 640 AM EDT Sun Sep 23 2018

In general, poor flying conditions are expected across the region
today with low ceilings, mist, and rain showers affecting the
terminals through the upcoming TAF period.  Widespread band of
showers will continue to move northeastward through the region this
morning affecting mainly KSDF/KLEX.  We should see the coverage of
precipitation diminish as we go through the day, becoming more
scattered in nature.  Winds will remain out of the northeast to east
with speeds less than 10 knots.  Ceilings look to remain IFR
throughout the day.  Tonight, another mid-level wave is forecast to
lift up through the region brining another round of shower activity
to the region.  Low ceilings are expected as well with IFR cigs and
MVFR to occasional IFR visibilities.  Winds will be out of the east
and then shift to the southeast through the overnight hours.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 8 PM EDT this evening for INZ090>092.

KY...Flash Flood Watch until 8 PM EDT this evening for KYZ029>031-
     033>043-045>049-054>057-066-067.

&&

Update...RJS
Short Term...MJ
Long Term....EBW
Aviation.....MJ
Hazardous weather outlook, Sep 23, 7:10 AM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
810 AM EDT Sun Sep 23 2018

INZ090>092-KYZ029>031-033>043-045>049-054>057-066-067-241215-
Harrison-Floyd-Clark-Bullitt-Jefferson-Oldham-Henry-Shelby-Franklin-
Scott-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Marion-Boyle-Garrard-Madison-Casey-
Lincoln-
Including the cities of Corydon, New Albany, Jeffersonville,
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville,
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg,
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Lebanon, Danville,
Lancaster, Richmond, Liberty, and Stanford
810 AM EDT Sun Sep 23 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Rain showers are expected to move across the region today. Heavy
rainfall will be possible in areas of central Kentucky.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Waves of scattered to numerous showers and a few thunderstorms
Monday through Wednesday will produce heavy rainfall. Flooding of
small creeks and streams and low water crossings will be possible
with the most intense rainfall. A few strong storms Tuesday afternoon
into Tuesday night may also produce gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any heavy rainfall totals as well as flooding
today.

INZ076>079-083-084-089-KYZ023>028-032-053-061>065-070>078-081-082-
241215-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock-
Breckinridge-Meade-Ohio-Grayson-Hardin-Trimble-Larue-Butler-Edmonson-
Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Lewisport, Hawesville, Hardinsburg, Brandenburg,
Hartford, Leitchfield, Elizabethtown, Bedford, Milton, Hodgenville,
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
810 AM EDT Sun Sep 23 2018 /710 AM CDT Sun Sep 23 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Rain showers are expected to move across the outlook today.

Scattered to numerous showers are forecast tonight. Localized heavy
rainfall will be possible in some areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Waves of scattered to numerous showers and a few thunderstorms
Monday through Wednesday will produce heavy rainfall. Localized
flooding of small creeks and streams will be possible with the most
intense rainfall. A few strong storms Tuesday afternoon into Tuesday
night may also produce gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any heavy rainfall totals as well as flooding
today.

MJ/EBW/RJS

In the hours before

Local storm report, Sep 23, 7:57 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HEAVY RAIN       3 NW EKRON              37.96N 86.22W
09/23/2018  M2.27 INCH       MEADE              KY   MESONET

            24-HOUR RAINFALL TOTAL MEASURED AT THE
            KENTUCKY MESONET STATION IN MEADE COUNTY.

&&

RJS
Local storm report, Sep 23, 7:58 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 SE LIBERTY            37.31N 84.92W
09/23/2018  M2.09 INCH       CASEY              KY   COCORAHS

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
            SE LIBERTY. 24-HOUR RAINFALL TOTAL MEASURED
            AT STATION KY-CS-4.

&&

SSC
Local storm report, Sep 23, 8:02 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       6 N HEFLIN              37.59N 86.99W
09/23/2018  M2.11 INCH       OHIO               KY   COCORAHS

&&

SSC
Local storm report, Sep 23, 8:14 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       1 NNE JEFFERSONTOWN     38.22N 85.56W
09/23/2018  M2.34 INCH       JEFFERSON          KY   COCORAHS

&&

SSC
Local storm report, Sep 23, 8:25 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       3 ESE MIDDLETOWN        38.22N 85.47W
09/23/2018  M2.50 INCH       JEFFERSON          KY   MESONET

            MEASURED AT THE LOUISVILLE MSD GAUGE IN
            FLOYDS FORK. NWS EMPLOYEE REPORTED THAT
            WATER WAS NEARING BRIDGE LEVEL.

&&

SSC
Local storm report, Sep 23, 8:29 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HEAVY RAIN       3 W JEFFERSONTOWN       38.20N 85.63W
09/23/2018  M2.24 INCH       JEFFERSON          KY   MESONET

            MEASURED FROM THE LOUISVILLE MSD GAUGE AT
            KLONDIKE ELEMENTARY.

&&

SSC

The radar

The Jackson,KY radar (KJKL), 125 km away, was scanning. The volume nearest the first event began at 13:36 UTC.

Open the radar archive at this moment

Event by event

17 flash flood, 5 flood. Local standard time, as filed.

Flash Flood, Harrison

When
September 23, 8:40 AM EST to 9:10 AM EST
Where
Harrison County, 0.69 mi N of Broadwell to 0.94 mi N of Broadwell
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.340, -84.370

Water was over Grays Run Pike.

Flash Flood, Harrison

When
September 23, 8:40 AM EST to 9:10 AM EST
Where
Harrison County, 0.54 mi ENE of Connersville to 2.02 mi NE of Connersville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.383, -84.411

Highway 1842 North had water over the roadway.

Flash Flood, Scott

When
September 23, 8:40 AM EST to 9:10 AM EST
Where
Scott County, 0.54 mi NE of Cranetown to 0.73 mi SE of Rogers Gap
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.285, -84.522

Anderson Road had water over the roadway.

Flash Flood, Scott

When
September 23, 8:40 AM EST to 9:10 AM EST
Where
Scott County, 0.38 mi SSW of Biddle to 0.95 mi NW of Delaplain
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.345, -84.604

Burton Pike had water over the roadway.

Flash Flood, Scott

When
September 23, 8:40 AM EST to 9:10 AM EST
Where
Scott County, 1.17 mi NW of Delaplain to 1.6 mi NW of Delaplain
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.284, -84.563

HighwaY 25, Cincinnati Road, had water over the roadway.

Flash Flood, Scott

When
September 23, 9:00 AM EST to 9:30 AM EST
Where
Scott County, 0.99 mi NW of Turkey Foot to 0.91 mi NW of Turkey Foot
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.339, -84.514

The media reported that Double Culvert Road was flooded.

Flash Flood, Nicholas

When
September 23, 9:10 AM EST to 9:40 AM EST
Where
Nicholas County, 1.08 mi E of Carlisle to 1.38 mi SSE of Carlisle
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.320, -84.010

Moorefield Road had water over the roadway.

Flash Flood, Scott

When
September 23, 9:40 AM EST to 10:10 AM EST
Where
Scott County, 0.65 mi N of Stamping Ground to 1.09 mi N of Stamping Ground
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.279, -84.680

Stonetown Road had flowing water over the roadway.

Flash Flood, Scott

When
September 23, 9:40 AM EST to 10:10 AM EST
Where
Scott County, 1.68 mi SSW of Longlick to 1.66 mi NW of Stamping Ground
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.327, -84.661

Locust Fork Road had flowing water over the roadway.

Flash Flood, Scott

When
September 23, 10:00 AM EST to 10:10 AM EST
Where
Scott County, 0.88 mi NW of Georgetown to 0.65 mi NNW of Georgetown
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
38.210, -84.560

The road near Garth Elementary was reported flooded by a ham radio operator.

Flash Flood, Scott

When
September 23, 10:00 AM EST to 10:10 AM EST
Where
Scott County, 0.88 mi NW of Sadieville to 0.9 mi NW of Sadieville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
38.390, -84.540

Flooding was reported on Eagle Bend Drive.

Flash Flood, Scott

When
September 23, 10:11 AM EST to 10:21 AM EST
Where
Scott County, 0.46 mi WNW of Stamping Ground to 0.44 mi WNW of Stamping Ground
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
38.272, -84.688

In front of the Dollar General store, 227 in Stamping Ground was closed due to flooding.

Flash Flood, Nicholas

When
September 23, 10:15 AM EST to 10:45 AM EST
Where
Nicholas County, 0.69 mi S of Carlisle to 0.78 mi SW of Carlisle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.310, -84.030

There were major water issues in Nicholas County. Water was surrounding houses and causing flooded roadways to be closed.

Flash Flood, Scott

When
September 23, 10:30 AM EST to 11:00 AM EST
Where
Scott County, 1.06 mi WNW of Stamping Ground to 0.92 mi WNW of Stamping Ground
Cause
Heavy Rain
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
38.273, -84.699

The roadway at Highway 227 and Switzer Road was washed away due to flood water.

Flash Flood, Scott

When
September 23, 10:41 AM EST to 11:11 AM EST
Where
Scott County, 0.85 mi N of Muddy Ford to 0.8 mi NNW of Muddy Ford
Cause
Heavy Rain
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
38.312, -84.498

A vehicle was submerged partially underwater on its side. Search and rescue was sent to investigate, but the driver had already evacuated.

Flash Flood, Scott

When
September 23, 11:00 AM EST to 11:30 AM EST
Where
Scott County, 0.51 mi NNW of Muddy Ford to 0.52 mi NNW of Muddy Ford
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.307, -84.504

Muddy Ford Road had quick flowing water covering the roadway by at least a couple of feet.

Flood, Bourbon

When
September 23, 11:00 AM EST to 11:30 AM EST
Where
Bourbon County, 1.77 mi WNW of Brentsville to 1.94 mi WNW of Brentsville
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
38.240, -84.310

A female interning at Silver Springs Stud Farm was returning from lunch on Brentsville Road when she drove into water from a flooded stream over the roadway. The stream swept the vehicle into a deep pool off the road. Within moments, the top of the car was several feet below the surface of the water. The victim's body was recovered several hours later from the backseat of the vehicle.

Flood, Harrison

When
September 23, 11:15 AM EST to 11:45 AM EST
Where
Harrison County, 0.38 mi WNW of Cynthiana to 0.34 mi WNW of Cynthiana
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.381, -84.307

The Pendleton County Emergency Manager reported that a Mexican restaurant in Cynthiana had 4 feet of water in it. Several other restaurants in the area were also flooded.

Flood, Jefferson

When
September 24, 11:00 AM EST to 11:30 AM EST
Where
Jefferson County, 0.42 mi NNE of Louisville to 0.46 mi NNE of Louisville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.236, -85.778

The city closed the viaduct at 13th and Oak Street due to it filling up with water.

Flash Flood, Clinton

When
September 25, 7:58 PM CST to 8:30 PM CST
Where
Clinton County, 0.71 mi NNE of Highway to 1.29 mi NNE of Highway
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.739, -85.194

Water was flowing over Highway 1590 in Clinton County, Kentucky.

Flood, Fayette

When
September 25, 9:10 PM EST to 9:40 PM EST
Where
Fayette County, 1.77 mi WNW of Pricetown to 1.71 mi WNW of Pricetown
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.990, -84.410

Chilesburg Road was flooded.

Flood, Clinton

When
September 25, 8:12 PM CST to 8:42 PM CST
Where
Clinton County, 1.23 mi N of Albany to 1.22 mi N of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.698, -85.128

Standing water was reported on Raven Way in Albany, KY.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Bourbon2018-09-2323FemaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2018Every state in 2018This day in weather historyWarnings in Kentucky, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783677, 783679, 783681, 783682, 783683, 783684, 783685, 783686, 783687, 783688, 783689, 783690, 783691, 783693, 783694, 783696, 783701, 783702, 783704, 783698, 783706, 783708.